New Jersey, 2015

Winter Storm and Heavy Snow in New Jersey, January 23 to 24, 2015

January 23 to 24, 2015 · NWS PHI · 15 events in 15 counties and zones

A winter storm dropped heavy snow in Northwest New Jersey and a mixture of snow, sleet and freezing rain in the central and southwest part of New Jersey on the evening of the 23rd into the morning of the 24th. Overall less wintry precipitation (a faster switch to rain) occurred progressively farther to the south and southeast in the state.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A winter storm dropped heavy snow in Northwest New Jersey and a mixture of snow, sleet and freezing rain in the central and southwest part of New Jersey on the evening of the 23rd into the morning of the 24th. Overall less wintry precipitation (a faster switch to rain) occurred progressively farther to the south and southeast in the state. Snowfall averaged 5 to 9 inches in northwest New Jersey; 2 to 5 inches in central New Jersey and less than two inches across southwest New Jersey. No snow fell in southeast New Jersey. Ice accumulations were generally around a trace. The snow caused traveling difficulties as well as postponement of social activities on the 24th. There were over 100 reported accidents in the state. The snow and accidents caused about 2,000 homes and businesses to lose power. New Jersey Transit cross-honored all commuting tickets. The onshore flow from the winter storm also caused minor tidal flooding in southern New Jersey during the morning high tide cycle on the 24th.

Precipitation started as snow on the evening of the 23rd from southwest New Jersey northward between 9 p.m. EST and Midnight EST. In Northwest New Jersey, the snow fell at its heaviest during the pre-dawn hours on the 24th and ended between 8 a.m. EST and 10 a.m. EST on the 24th. In the Raritan Valley, snow also fell at its heaviest during the pre-dawn hours on the 24th, but then changed to freezing rain and sleet between 4 a.m. EST and 6 a.m. EST on the 24th. Precipitation in some areas changed to plain rain before ending later that morning. In the central third of New Jersey, a change to rain (with some sleet at the transition time) worked its way to the northwest from coastal areas and occurred between 1 a.m. EST and 5 a.m. EST on the 24th and remained rain until it ended around 8 a.m. EST on the 24th.

The winter storm and wintry weather caused numerous accidents. In Burlington County, In Mansfield Township, U.S. Route 206 was closed in both directions because a vehicle struck and knocked down a pole. In Warren County, in Washington Township, all lanes of New Jersey State Route 57 were closed in both directions because of an accident. In Monmouth County, in Freehold Township, a knocked down traffic signal caused a lane blockage on New Jersey Business Route 33. Accidents were reported along Interstate 195. A couple of accidents were reported on the New Jersey Turnpike in the central part of the state. Speed restrictions were in place throughout the entire length of the Garden State Parkway and the northern half of the New Jersey Turnpike. Speed restrictions were also in place on all of the major bridges crossing the Delaware River in and around Philadelphia. Throughout the state, about 20 high schools postponed SAT testing.

Representative snowfall included 9.0 inches in Highland Lakes (Sussex County), 8.0 inches in Marcella (Morris County), 7.5 inches in Basking Ridge (Somerset County), Allamuchy (Warren County) and Newton (Sussex County), 7.2 inches in Wantage (Sussex County), 7.1 inches in Blairstown (Warren County), 6.9 inches in Rockaway (Morris County), 6.8 inches in Clinton (Hunterdon County), 6.5 inches in Parsippany (Morris County) and Greenwich Township (Warren County), 6.2 inches in Whitehouse Station (Hunterdon County), 6.0 inches in Montgomery Township (Somerset County), 5.5 inches in Lawrenceville (Mercer County) and Readington Township (Hunterdon County), 5.0 inches in Ewing (Mercer County) and Metuchen (Middlesex County), 4.3 inches in Freehold (Monmouth County), 4.0 inches in Cranbury (Middlesex County), 3.2 inches in Howell (Monmouth County), 3.0 inches in Bordentown (Burlington County), 2.7 inches in Brick Township (Ocean County), 2.5 inches in Long Branch (Monmouth County), 2.2 inches in Mount Holly (Burlington County), 1.5 inches in Haddon Heights (Camden County) and Toms River (Ocean County), 1.4 inches in Tabernacle (Burlington County) and 1.0 inch in National Park (Gloucester County).

The onshore flow caused by the low pressure system resulted in minor tidal flooding during the high tide cycle on the morning of the 24th along coastal sections of Atlantic and Cape May Counties. The high tide in Atlantic City (Atlantic County) reached 6.32 feet above mean lower low water. Minor tidal flooding starts at 6.00 feet above mean lower low water. The high tide at the Cape May Ferry Terminal (Cape May County) reached 6.86 feet above mean lower low water. Minor tidal flooding starts at 6.70 feet above mean lower low water.

The winter storm was caused by a low pressure system which moved along the northern Gulf of Mexico on the evening of the 22nd through the morning of the 23rd. It then started to track to the northeast and was in southeast Alabama on the afternoon of the 23rd and moved through southern Georgia overnight on the 23rd. A second low pressure system formed on its warm front that same night in South Carolina. This would become the primary low pressure system as it too tracked to the northeast. At 1 a.m. EST on the 24th, it was located near Norfolk, Virginia, 7 a.m. EST on the 24th over the Delmarva coastal waters as it started to intensify rapidly. At 1 p.m. EST on the 24th, the low pressure system was already southeast of Long Island, New York and would pass near Nantucket, Massachusetts later that afternoon. The lack of a high pressure system north of the system spared coastal and southern sections of New Jersey from also receiving heavy snow.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 23, 4:21 PM EST, 3 hours 39 minutes earlier.

Area forecast discussion, Jan 23, 4:21 PM EST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
421 PM EST FRI JAN 23 2015

.SYNOPSIS...
LOW PRESSURE DEVELOPING DEVELOPING ALONG THE NORTHERN GULF COAST
THIS AFTERNOON WILL TRACK NORTHEASTWARD AND INSTENSIFY TONIGHT
THROUGH SATURDAY. THE LOW WILL BRING A MIX OF WINTRY WEATHER TO
OUR AREA AS IT PASSES BY A LITTLE TO OUR SOUTH AND EAST ON
SATURDAY. A SECOND LOW PRESSURE MOVING SOUTHEAST OUT OF CANADA
WILL BRING A CHANCE FOR SNOW SUNDAY NIGHT INTO MONDAY. COLD HIGH
PRESSURE WILL MOVE OVER THE AREA FOR THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
WE WILL NOT BE MAKING A GREAT DEAL OF CHANGE TO THE OVERALL
FORECAST. WE WILL BE ADJUSTING A FEW DETAILS.

IT CONTINUES TO APPEAR AS THOUGH THE LEADING EDGE OF THE
PRECIPITATION WILL BE UP TO ABOUT DELAWARE BAY AT 700 PM. THE
PRECIPITATION SHOULD OVERSPREAD THE REMAINDER OF OUR FORECAST AREA
BY ABOUT MIDNIGHT.

IT SHOULD BEGIN AS A MIX OF RAIN AND SNOW IN OUR FAR SOUTH AND THE
EVENT WILL LIKELY BEGIN AS ALL SNOW IN THE REMAINDER OF OUR FORECAST
AREA BASED ON THE FORECAST SOUNDINGS.

THE BEST PERIOD OF LIFT SHOULD PROGRESS FROM SOUTH TO NORTH OVER OUR
FORECAST AREA BETWEEN ABOUT MIDNIGHT AND DAYBREAK. THE BEST SNOW
GROWTH WILL OCCUR AT THAT TIME. HOWEVER, WARMER AIR WILL CONTINUE TO
BUILD OVER OUR REGION, AS WELL, WITH NO BLOCKING HIGH TO OUR NORTH
AND NORTHEAST.

A TRANSITION THROUGH SNOW TO SLEET TO RAIN IS ANTICIPATED FOR MOST
LOCATIONS TO THE SOUTHEAST OF THE INTERSTATE 95 CORRIDOR OVERNIGHT.
THE SAME TRANSITION IS EXPECTED ALONG THE INTERSTATE 95 CORRIDOR
LATE TONIGHT BUT THERE MAY BE SOME FREEZING RAIN, AS WELL.

IT SHOULD BE MAINLY A SNOW EVENT FOR OUR NORTHERN COUNTIES WITH
PERHAPS SOME SLEET MIXED WITH THE SNOW, ESPECIALLY SOUTH OF
INTERSTATE 78. IT APPEARS AS THOUGH OUR NORTHERN COUNTIES WILL
RECEIVE BETWEEN 3 AND 6 INCHES OF SNOW. THE MIX WILL KEEP SNOWFALL
AMOUNTS TO 1 TO 3 INCHES IN THE INTERSTATE 95 CORRIDOR AND AN INCH
OR LESS TO THE SOUTHEAST.

BASED ON THE LATEST FORECAST, WE HAVE REMOVED THE MARYLAND COUNTIES
OF QUEEN ANNE'S, TALBOT AND CAROLINE FROM THE WINTER WEATHER
ADVISORY. ALSO, WE HAVE REMOVED KENT COUNTY, DELAWARE AND CAPE MAY
COUNTY, NEW JERSEY. THOSE LOCATIONS WILL START AS A BRIEF MIX OF
RAIN AND SNOW BEFORE GOING TO ALL RAIN WITH LITTLE SNOW
ACCUMULATION ANTICIPATED.

THE HEAVIEST LIQUID EQUIVALENT AMOUNTS ARE FORECAST TO BE ACROSS OUR
SOUTHEASTERN COUNTIES WHERE SOME LOCATIONS COULD RECEIVE CLOSE TO AN
INCH OF RAINFALL.

THE SURFACE LOW IS ANTICIPATED TO BE OVER GEORGIA THIS EVENING AND
OFF THE VIRGINIA COAST AROUND DAYBREAK.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
MOST OF THE PRECIPITATION SHOULD BE OVER BY MID MORNING ON
SATURDAY WITH THE EXCEPTION OF A FINAL LOBE OF LIGHT SNOW AND RAIN
WHICH SHOULD PASS FROM WEST TO EAST ACROSS OUR REGION FROM LATE
MORNING THROUGH MID AFTERNOON. A MID LEVEL TROUGH AXIS IS FORECAST
TO SWEEP ACROSS OUR REGION FROM THE WEST DURING THE MID AFTERNOON
HOURS, BRINGING AND END TO THE PRECIPITATION.

THE SURFACE LOW IS EXPECTED TO MOVE FROM THE WATERS OFF THE DELMARVA
IN THE MORNING TO WELL EAST OF CAPE COD LATE IN THE DAY. THE SYSTEM
WILL STRENGTHEN AND WE SHOULD EXPERIENCE AN INCREASING NORTH TO
NORTHWEST WIND.

MAXIMUM TEMPERATURES ARE FORECAST TO BE MAINLY IN THE 30S, EXCEPT
ACROSS OUR FAR SOUTH WHERE THEY COULD GET INTO THE LOWER 40S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
THE LONG TERM PERIOD WILL BE CHARACTERIZED BY CONTINUED TROUGHINESS
OVER THE EASTERN US AND MOSTLY BELOW NORMAL TEMPS. SEVERAL SHORTWV
TROFS WILL BE MOVG ACROSS THE AREA AS WELL. THE FIRST WILL BE
EXITING THE EAST COAST AT THE BEGINNING OF THE PERIOD ON SAT
EVENING. ANOTHER WILL FOLLOW SUNDAY NIGHT INTO MONDAY AND IS FCST
TO DEEPEN OF THE EAST COAST THROUGH MID WEEK. A THIRD SYSTEM WILL
MOVE THROUGH TOWARDS THE END OF THE WEEK.

THE SFC LOW ASSOCD WITH THE FIRST SYSTEM SHOULD BE EAST OF CAPE
COD AT 00Z SUN AND DEEPENING RAPIDLY AS IT MOVES AWAY TOWARD NOVA
SCOTIA. THIS LEAVES OUR AREA IN NW FLOW AND COLD ADVCTN FOR SUNDAY
WITH A COLD FRONT MOVING THROUGH ON SUNDAY. THUS SMWHT COLDER AIR
WILL BE IN PLACE AHEAD OF THE NEXT SYSTEM.

PRECIP...MOSTLY IN THE FORM OF SNOW...SHOULD BEGIN TO OVERSPREAD
THE AREA SUNDAY EVENING. PRECIP COULD BEGIN OVER NRN DELMARVA AS
A MIX OF RAIN AND SNOW BUT SHOULD CHANGE TO ALL SNOW OVERNIGHT AS
THE PRECIP RATE INCREASES AND SOME NOCTURNAL COOLING TAKES PLACE.
PERIODS OF SNOW SHOULD CONTINUE INTO MONDAY AS LOW PRESSURE MOVES
BY TO OUR SOUTH AND THEN BEGINS TO DEEPEN OFF THE MID-ATLANTIC
COAST. THE MOST SIGNIFICANT SNOW COULD OCCUR MONDAY MORNING...
ALTO OVERALL AMOUNTS SHOULD BE FAIRLY LIGHT WITH THIS RELATIVELY
FAST MOVG SYSTEM...POSSIBLY 2 TO 4 INCHES OVER NRN DELMARVA WITH
AMOUNTS DECREASING NWD INTO NJ AND PA. MOST OF THE MODEL GUIDANCE
IS SHOWING SNOW AS THE DOMINANT P-TYPE THROUGH THE EVENT...HWVR
SRN DE COULD SEE SOME MIXING WITH RAIN.

AFTER PRECIP ENDS MONDAY EVE...HIGH PRES AND DRIER AIR WILL
GRADUALL MOVE IN FOR MID WEEK. TEMPS WILL BE WELL BELOW NORMAL FOR
MID WEEK BUT SHOULD MOVE BACK TOWARD NORMAL FOR THE END OF THE
WEEK. ANOTHER SHRTWV AND ASSOCD FRONTAL SYSTEM COULD BRING SOME
LIGHT PRECIP THU NIGHT OR FRE BUT FOR NOW THIS IS QUITE UNCERTAIN
AND NOT REFLECTED IN THE FCST GRIDS.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
CONDITIONS WERE VFR THIS AFTERNOON. MVFR CEILINGS MAY DEVELOP
OVER OUR REGION DURING THE EVENING HOURS BEFORE THE PRECIPITATION
ARRIVES. THE SNOW IS FORECAST TO GET TO KILG AND KMIV BY 0200Z, TO
KPHL/KPNE/KRDG/KACY BY 0300Z, AND TO KABE AND KTTN BY 0400Z.
CONDITIONS WILL QUICKLY DROP TO IFR/LIFR WITH THE ARRIVAL OF THE
PRECIPITATION.

WE ARE ANTICIPATING MAINLY SNOW AT KRDG AND KABE WITH A LITTLE
SLEET. IT SHOULD BE A TRANSITION FROM SNOW TO SLEET AND FREEZING
RAIN THEN TO RAIN AT KILG, KPHL, KPNE AND KTTN. THE EVENT MAY START
AS A BRIEF PERIOD OF SNOW AT KMIV AND KACY BEFORE GOING OVER TO ALL
RAIN.

A TOTAL OF 3 TO 5 INCHES OF SNOW MAY FALL ON THE AIRFIELDS AT KRDG
AND KABE. GENERALLY AN INCH OR TWO OF SNOW IS EXPECTED FOR
KILG/KPHL/KPNE/KTTN WITH SOME ICE POSSIBLE, AS WELL. AN INCH OR LESS
IS FORECAST TO FALL AT KMIV AND KACY.

LINGERING LIGHT PRECIPITATION IS ANTICIPATED FROM MID MORNING
SATURDAY INTO THE AFTERNOON HOURS. CONDITIONS SHOULD STAY MOSTLY IN
THE IFR RANGE.

THE WIND SHOULD BE VARIABLE AT LESS THAN 8 KNOTS UNTIL LATE TONIGHT
WHEN A NORTHEAST WIND WILL LIKELY DEVELOP. SPEEDS ARE FORECAST TO
INCREASE TO 10 TO 15 KNOTS WITH GUSTS NEAR 20 KNOTS AS THE WIND
BACKS TO THE NORTH THEN TO THE NORTHWEST ON SATURDAY.

OUTLOOK...
SAT NIGHT/SUN...IMPROVING CONDITIONS SAT NIGHT. VFR SUNDAY.

SUN NIGHT...CONDITIONS DIMINISHING WITH IFR POSSIBLE AND SNOW BY
EARLY MORNING.

MON...MVFR/IFR WITH LOWER CIGS/VSBYS IN SNOW.

MON NIGHT - CONDITIONS SLOWLY IMPROVING TO MVFR...POSSIBLY VFR LATE.

TUE - WED...MOSTLY VFR.

&&

.MARINE...
WE WILL CONTINUE THE SMALL CRAFT ADVISORY AND WE WILL EXPAND IT
TO INCLUDE UPPER DELAWARE BAY. THE ADVISORY WILL BEGIN AT 400 AM
SATURDAY AS LOW PRESSURE STARTS TO PASS OFF THE COAST NEAR THE
VIRGINIA CAPES. THE LOW IS EXPECTED TO PASS TO THE SOUTHEAST AND
EAST OF THE COASTAL WATERS OF DELAWARE AND NEW JERSEY. THE SYSTEM
WILL STRENGTHEN AND WIND GUSTS AROUND 30 KNOTS ARE LIKELY. WAVE
HEIGHTS ON OUR OCEAN WATERS SHOULD BUILD TO 6 TO 9 FEET.

OUTLOOK...
STRONG SMALL CRAFT ADVISORY CONDS ARE EXPECTED TO DEVELOP EARLY
MONDAY MORNING AND MAY CONTINUE THROUGH WEDNESDAY. SEAS COULD
REACH 8 TO 10 FEET IN PERSISTENT NE FLOW.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 1 PM EST
     SATURDAY FOR PAZ054-055-060>062-105.
     WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 8 AM EST
     SATURDAY FOR PAZ070-071-101>104-106.
NJ...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 1 PM EST
     SATURDAY FOR NJZ001-007>010.
     WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 5 AM EST
     SATURDAY FOR NJZ016>019.
     WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 2 AM EST
     SATURDAY FOR NJZ020>022-027.
     WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 8 AM EST
     SATURDAY FOR NJZ012-013-015.
DE...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 5 AM EST
     SATURDAY FOR DEZ001.
MD...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 5 AM EST
     SATURDAY FOR MDZ008-012.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM SATURDAY TO 10 AM EST SUNDAY
     FOR ANZ450>455.
     SMALL CRAFT ADVISORY FROM 4 AM SATURDAY TO 6 AM EST SUNDAY FOR
     ANZ430-431.

&&

SYNOPSIS...AMC
NEAR TERM...IOVINO
SHORT TERM...IOVINO
LONG TERM...AMC
AVIATION...AMC/IOVINO
MARINE...AMC/DRAG/IOVINO
Hazardous weather outlook, Jan 23, 4:38 PM EST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
438 PM EST FRI JAN 23 2015

NJZ001-007>010-PAZ054-055-060>062-105-242145-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-UPPER BUCKS-
438 PM EST FRI JAN 23 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 WINTER WEATHER ADVISORY FOR SATURDAY. SOME ADDITIONAL SNOW
POSSIBLE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-012-NJZ016>019-242145-
NEW CASTLE-CECIL-KENT MD-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-
438 PM EST FRI JAN 23 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SOME MIXED PRECIPITATION POSSIBLE SATURDAY MORNING. LIGHT SNOW
POSSIBLE ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ012-013-015-PAZ070-071-101>104-106-242145-
MIDDLESEX-WESTERN MONMOUTH-MERCER-DELAWARE-PHILADELPHIA-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-LOWER BUCKS-
438 PM EST FRI JAN 23 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 WINTER WEATHER ADVISORY FOR SATURDAY MORNING. LIGHT SNOW POSSIBLE
ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ020>022-027-242145-
OCEAN-CUMBERLAND-ATLANTIC-SOUTHEASTERN BURLINGTON-
438 PM EST FRI JAN 23 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SOME LIGHT SNOW POSSIBLE ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ015-019-020-NJZ014-023>026-242145-
KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE-
EASTERN MONMOUTH-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
438 PM EST FRI JAN 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

LIGHT SNOW EXPECTED ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-242145-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
438 PM EST FRI JAN 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NEAR GALE CONDITIONS POSSIBLE MONDAY OR MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-242145-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
438 PM EST FRI JAN 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 winter weather, 3 heavy snow, 2 winter storm. Local standard time, as filed.

Winter Weather, Salem

When
January 23, 8:00 PM EST to January 24, 2:00 AM EST
Where
Salem forecast zone
Reported by
Trained Spotter
Coordinates
39.577, -75.358 (the zone’s center; the record gives no point)

Winter Weather, Camden

When
January 23, 9:00 PM EST to January 24, 4:00 AM EST
Where
Camden forecast zone
Reported by
Trained Spotter
Coordinates
39.804, -74.960 (the zone’s center; the record gives no point)

Winter Weather, Northwestern Burlington

When
January 23, 9:00 PM EST to January 24, 4:00 AM EST
Where
Northwestern Burlington forecast zone
Reported by
Trained Spotter
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

Winter Weather, Western Ocean

When
January 23, 9:00 PM EST to January 24, 4:00 AM EST
Where
Western Ocean forecast zone
Reported by
Trained Spotter
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

Winter Weather, Eastern Ocean

When
January 23, 9:00 PM EST to January 24, 2:00 AM EST
Where
Eastern Ocean forecast zone
Reported by
Trained Spotter
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

Winter Weather, Gloucester

When
January 23, 9:00 PM EST to January 24, 3:00 AM EST
Where
Gloucester forecast zone
Reported by
Trained Spotter
Coordinates
39.717, -75.142 (the zone’s center; the record gives no point)

Winter Weather, Mercer

When
January 23, 10:00 PM EST to January 24, 5:00 AM EST
Where
Mercer forecast zone
Reported by
Trained Spotter
Coordinates
40.283, -74.702 (the zone’s center; the record gives no point)

Heavy Snow, Warren

When
January 23, 11:00 PM EST to January 24, 9:00 AM EST
Where
Warren forecast zone
Reported by
Trained Spotter
Coordinates
40.857, -74.997 (the zone’s center; the record gives no point)

Winter Storm, Hunterdon

When
January 23, 11:00 PM EST to January 24, 7:00 AM EST
Where
Hunterdon forecast zone
Reported by
Trained Spotter
Coordinates
40.567, -74.912 (the zone’s center; the record gives no point)

Winter Storm, Somerset

When
January 23, 11:00 PM EST to January 24, 7:00 AM EST
Where
Somerset forecast zone
Reported by
Trained Spotter
Coordinates
40.564, -74.616 (the zone’s center; the record gives no point)

Winter Weather, Middlesex

When
January 23, 11:00 PM EST to January 24, 5:00 AM EST
Where
Middlesex forecast zone
Reported by
Trained Spotter
Coordinates
40.440, -74.409 (the zone’s center; the record gives no point)

Winter Weather, Western Monmouth

When
January 23, 11:00 PM EST to January 24, 4:00 AM EST
Where
Western Monmouth forecast zone
Reported by
Trained Spotter
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Winter Weather, Eastern Monmouth

When
January 23, 11:00 PM EST to January 24, 2:00 AM EST
Where
Eastern Monmouth forecast zone
Reported by
Trained Spotter
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Heavy Snow, Sussex

When
January 24, 12:00 AM EST to 9:30 AM EST
Where
Sussex forecast zone
Reported by
Trained Spotter
Coordinates
41.140, -74.690 (the zone’s center; the record gives no point)

Heavy Snow, Morris

When
January 24, 12:00 AM EST to 10:00 AM EST
Where
Morris forecast zone
Reported by
Trained Spotter
Coordinates
40.862, -74.544 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2015Every state in 2015This day in weather historyWarnings in New Jersey, January 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 554997, 554507, 554508, 554509, 554510, 554996, 554511, 554504, 554505, 554506, 554512, 554513, 554514, 554502, 554503.